New similarity solutions of the unsteady incompressible boundary-layer equations

Ludlow, David K. and Clarkson, Peter and Bassom, Andrew P. (2000) New similarity solutions of the unsteady incompressible boundary-layer equations. Quarterly Journal of Mechanics and Applied Mathematics, 53 (2). pp. 175-206. ISSN 0033-5614. (The full text of this publication is not available from this repository)

The full text of this publication is not available from this repository. (Contact us about this Publication)
Official URL
http://dx.doi.org/10.1093/qjmam/53.2.175

Abstract

The standard boundary-layer equations play a central role in many aspects of fluid mechanics as they describe the motion of a slightly viscous fluid close to a surface. A number of exact solutions of these equations have been found and here we extend the class of known solutions by implementing the Clarkson-Kruskal direct method (1) for finding similarity reductions. We demonstrate the existence of reductions which take the boundary-layer forms to lower-order partial differential systems and others which simplify them to the solution of ordinary differential equations. It is shown how not only do we recover many of the previously known exact solutions but also find some completely new forms.

Item Type: Article
Subjects: Q Science > QA Mathematics (inc Computing science)
Divisions: Faculties > Science Technology and Medical Studies > School of Mathematics Statistics and Actuarial Science
Depositing User: O.O. Odanye
Date Deposited: 21 Mar 2009 03:59
Last Modified: 17 Jun 2014 10:44
Resource URI: http://kar.kent.ac.uk/id/eprint/16343 (The current URI for this page, for reference purposes)
  • Depositors only (login required):